Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 57, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 27, 2017, 5:48 PM EDT for Orange County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 27, 2017, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Orange County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WUUS52 KMLB 272148 SVRMLB FLC095-272230- /O.NEW.KMLB.SV.W.0057.170727T2148Z-170727T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 548 PM EDT THU JUL 27 2017 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Southeastern Orange County in east central Florida... * Until 630 PM EDT * At 547 PM EDT, a severe thunderstorm was located over Orlando International Airport, moving northeast at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Winter Park, Wedgefield, Bithlo and Azalea Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2838 8123 2842 8144 2861 8137 2861 8104 TIME...MOT...LOC 2147Z 216DEG 9KT 2844 8133 HAIL...0.88IN WIND...60MPH $$ Bragaw
1 follow-up statement
831
WWUS52 KMLB 272221
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
621 PM EDT THU JUL 27 2017
FLC095-272230-
/O.EXP.KMLB.SV.W.0057.000000T0000Z-170727T2230Z/
Orange FL-
621 PM EDT THU JUL 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY
WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and frequent lightning are still possible with this thunderstorm.
LAT...LON 2838 8123 2842 8144 2861 8137 2861 8104
TIME...MOT...LOC 2220Z 216DEG 9KT 2851 8128
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:47 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 27, 3:47 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Melbourne FL 347 PM EDT Thu Jul 27 2017 .DISCUSSION... Tonight and Friday...Storms developing in the heat of the afternoon will translate Ewd to the Atlc coast through nightfall with a collision with a nearly stationary E coast breeze boundary providing for opportunity for a few stronger storms to develop through dusk. Tonight's forecast features sct coverage of pcpn this evening largely tied to daytime instability with an expected dropoff in land based activity after around 10 PM. On Friday the ridge over S FL responsible for lower than normal storm coverage during recent afternoons will become less of a player as US E coast trough north of FL begins to undergo amplification. Afternoon instability and weakening of regional cap will bring slightly higher rainfall chcs to the area with a mention of afternoon storms in the 30-40 pct range given suitable moisture and sfc heating. Slightly higher rain chcs wl exist across S Central FL. Highs will range from the L-M90s. From prev disc... Saturday...Mid-upper trough will dig over the eastern CONUS and drive a frontal boundary into the southeast states on Sat. This will cause the axis of the Atlantic surface ridge, which was slowly migrating north, to be shunted back to our south again. Southwest flow on Fri looks sufficient to hold off the east coast sea breeze in the north and delay it central/south. The flow will then increase Sat and prevent the sea breeze. This will allow max temps to reach the mid 90s over most of the area on both days. When combined with surface dew points in the mid 70s, heat indices will continue to reach to around 105. A ribbon of drier than normal air aloft is forecast to impinge on the area, particularly northern sections. MOS POPs are only around 20 percent there both days, while the south squeaks out close to normal values around 40 percent. Sunday-Wednesday...The trough aloft along the eastern seaboard (rather strong for late July) will dig far enough south to shove a frontal boundary to near the Florida/Georgia border on Sunday. This will allow for pre-frontal moisture band to begin to affect the area. The models show that even after the main trough lifts out early next week, a piece of it will persist over the southeast states and keep a deep/moist southwest flow over the area through at least mid week. This will result in a wetter than normal period with several days of POPs around 60 percent. The increased rain chances and cloudiness will take a bite out of the sizable max temps of late, with MOS showing highs in the upper 80s to around 90 degrees. && .AVIATION... Primarily VFR conds areawide into 28/16Z with brief MVFR conds in rainfall locations through 28/02Z mnly along the E cst sites. && .MARINE... Tonight...Surface ridge axis across the Srn waters will produce a southerly component flow with wind speeds up to 10-15 knots N of Cape Canaveral and around 10 kts along the Space and Treasure Cst overnight with seas 1-2 feet near the coast, and up to 3 feet offshore. Fri-Mon...The axis of the Atlantic high pressure ridge is forecast over the central/south waters on Fri, then it will get shoved south of the waters over the weekend as a front drops into the southeast states. This will result in a southwest wind flow around 10 knots Fri, then 10-15 knots Sat and into Sunday. Seas look to be 2 feet nearshore and up to 3 feet well offshore. The main small craft operator concern will be isolated-scattered offshore moving storms Fri-Sat, then becoming scattered-numerous Sun-Mon. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 94 76 94 / 30 30 10 20 MCO 75 94 76 93 / 30 30 10 20 MLB 76 94 75 94 / 20 40 20 30 VRB 75 94 75 95 / 10 40 20 40 LEE 77 93 77 92 / 20 30 10 20 SFB 76 95 77 95 / 30 30 10 20 ORL 76 95 78 93 / 30 30 10 20 FPR 74 94 74 95 / 10 40 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/FJ/JC
Hazardous weather outlook, Jul 27, 9:00 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 AM EDT Thu Jul 27 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 900 AM EDT Thu Jul 27 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture across the region will lead to the development of isolated to scattered showers and lightning storms into the the afternoon. Greatest coverage of this activity will be across the interior and toward the coast of Volusia and northern Brevard counties from mid to late afternoon where sea breeze and outflow boundary collisions are favored. Storm motion will generally be slow and variable, but an east to northeast movement around 10 to 15 mph is possible for convection that develops near to east of the I-4 corridor. A few stronger storms will be able to produce frequent lightning strikes, gusty winds up to 45 mph, and locally heavy rainfall around 2 inches. .EXCESSIVE HEAT IMPACT... The combination of hot temperatures and high humidity today will again create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. .MARINE THUNDERSTORM GUST IMPACT... Scattered storms will develop this afternoon, moving slowly east to northeast around 5 to 10 knots across inland lakes, and potentially offshore from the Cape northward late in afternoon through early evening. A few storms will have the potential to produce wind gusts in excess of 34 knots. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Expect isolated to scattered coverage of afternoon and evening lightning storms through Saturday, with a possible increase to numerous coverage Sunday afternoon into early next week. The main threats from storms will be frequent lightning, gusty winds, and torrential downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Weitlich/Johnson
In the hours before
Special weather statement, Jul 27, 4:43 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
443 PM EDT THU JUL 27 2017
FLZ041-046-141-147-272130-
Northern Brevard County FL-Inland Volusia County FL-Seminole FL-
Coastal Volusia County FL-
443 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE AND SOUTHEASTERN
VOLUSIA COUNTIES UNTIL 530 PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Jessup, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Deltona, Sanford, Oviedo, Winter Springs and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2868 8090 2861 8120 2888 8137 2888 8136
2889 8137 2889 8135 2892 8136 2892 8135
2895 8135 2906 8103
TIME...MOT...LOC 2043Z 231DEG 16KT 2877 8121
CombsLocal storm report, Jul 27, 4:46 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
446 PM EDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
07/27/2017 M49 MPH SEMINOLE FL ASOS
MEASURED WIND GUST OF 43 KT/49 MPH FROM THE SOUTH.
&&
JCSpecial weather statement, Jul 27, 5:26 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
526 PM EDT THU JUL 27 2017
FLZ045-053-272230-
Osceola FL-Orange FL-
526 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND
NORTH CENTRAL OSCEOLA COUNTIES UNTIL 630 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorms
from near Saint Cloud extending south to Lake Kissimmee, moving east
at 10 mph. Additional thunderstorm development is expected up into
southeast Orange county.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Avalon Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2854 8118 2851 8099 2787 8106 2786 8130
2792 8131 2794 8135 2795 8134 2799 8138
2801 8138 2804 8136 2807 8137 2807 8135
2808 8135 2809 8138 2835 8139
TIME...MOT...LOC 2124Z 265DEG 10KT 2821 8132
CombsSpecial weather statement, Jul 27, 5:31 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
531 PM EDT THU JUL 27 2017
FLZ141-272215-
Coastal Volusia County FL-
531 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL
615 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Deltona, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, Bethune Beach and Ponce
Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2909 8090 2893 8078 2886 8109 2890 8111
2904 8121 2915 8093
TIME...MOT...LOC 2131Z 247DEG 13KT 2895 8109
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:43 PM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Jul 27, 5:26 PM EDT | Special Weather Statement | MLB | Osceola | 64 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Jul 27, 6:35 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 85 min |
| Jul 27, 6:40 PM EDT | Special Weather Statement | MLB | Lake | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.